Public Citizen's excellent Website WorstPills.org features an article this week on the various "side effects" caused by today's most popular pharmaceutical drugs. As if that's not enough, they also have written anecdotal stories of people harmed by drugs, including people who developed additional diseases caused by the drugs.
Larry, an otherwise healthy 58-year-old man with diarrhea believed to be due to “irritable bowel syndrome,” was given Stelazine, a powerful antipsychotic tranquilizer to “calm down” his intestinal tract. Stelazine is not even approved for treating such medical problems. Six months after starting Stelazine, Larry developed severe parkinsonism and was started on L-dopa, a drug for treating Parkinson’s disease. Presumably, the doctor did not realize the parkinsonism was drug-induced, and the Stelazine was continued. For seven years, Larry took both drugs. Then a neurologist specializing in Parkinson’s disease saw Larry, recognized the real cause of his problem, stopped the Stelazine, and slowly withdrew the L-dopa over a six-month period. Larry’s severe, disabling parkinsonism cleared completely.
Read WorstPills.org entire article here.